Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Took antibiotics for infection. Periods delayed. Low fever, fatigue. Pregnancy test negative. Possible reason?

Hi I took some antibiotics and tranexamic acid for an infection four weeks back. Now my periods are 2 weeks late. I am running a low grade fever(99.2), feeling fatigued and home pregnancy test came out negative. I had a miscarriage at 7 weeks in December after which I had normal periods after a 28 day cycle. What do you think this is? I am 31 yes old.
Asked On : Mon, 11 Mar 2013
Answers:  4 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Your periods were regular these days. you are overdue this month by 2 weeks. You had infection recently,you are still fatigued, have low grade fever. Urine pregnancy test is -ve.
Because of ill health & weakness following it, along with the effect of medication-temporary hormonal disturbances occurs, changing the menstrual pattern .
* the menstrual cycle may get disturbed. the ovulation may be late, & eventually you might have late conception.-In such a case, home pregnancy test may be too early to be done. Please get blood HCG test done. It detects pregnancy in 8 days of ovulation.
* If the blood preg. test is -ve, the period will come at a later date .
Please get yourself investigated for low grade fever.& see an expert
physician for management of any pathology noted.
* take rest, nutritious & easily digestible food , take nutritional supliments in form of proteins,vitamins,iron,calcium.
* If there is no pregnancy nor the period comes in a month,consult a Gynecologist for correction of cycle.
Thank you.
Answered: Tue, 6 Aug 2013
I find this answer helpful

 1 user finds this helpful

OBGYN Dr. Nilofer AR's  Response
Thanks for posting your query on health care magic.
Since your pregnancy test is negative, less likely you are pregnant.
Get a transvaginal scan or blood test for beta HCG.
Increasing titres suggest pregnancy.
If pregnancy is ruled out, you can take pills for induction of periods.
Hope this helps.
Dr Nilofer
Answered: Tue, 6 Aug 2013
I find this answer helpful
General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Tranexamic acid is a anti-fibrolytic and this is the reason of delayed period , so don't worry.
You took antibiotics almost for 4 weeks, so it is not clear whether FATIGUE is due to disease or drugs ( after effects) as in your query , you didn't mention the name of drugs or disease.
Consult your treating doctor and get his opinion.
Good luck.
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor